SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Back to Search Results |
| Model Number |
500-303 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Great Vessel Perforation (2152)
| Date of Event |
06/12/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and right ventricular (rv) lead due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 12f glidelight laser sheath, the ra lead was removed successfully.Switching to a spectranetics 16f glidelight laser sheath on the rv lead, progress was made through the innnominate/superior vena cava (svc) junction when resistance was encountered at the svc/ra junction and advancement stalled.The patient's blood pressure dropped and rescue efforts began, including rescue balloon and sternotomy.An svc perforation was discovered and repaired, and the rv lead was removed post-sternotomy.The patient survived the procedure.This report captures the 16f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
Additional Manufacturer Narrative
D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of glidelight devices.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.